Sudden death following rupture of a right ventricular aneurysm 9 months after ablation therapy of the right ventricular outflow tract

Dwayne A. Wolf, Allen P. Burke, Kim V. Patterson, Renu Virmani

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

Aneurysm formation has not been previously described as a complication of radiofrequency ablation. A 49-year-old woman with Wolff-Parkinson-White Syndrome underwent ablation of abnormal conduction pathways in Koch's triangle and in the outflow tract of the right ventricle. Nine months after the procedure, she died suddenly, and was found at autopsy to have a hemopericardium due to rupture of an aneurysm in the right ventricular outflow tract. The gross and histological features of the aneurysm suggest that it developed because of radiofrequency ablation. The possibility of this potentially fatal complication should be considered during follow-up evaluation of ablation therapy patients.

Original languageEnglish (US)
Pages (from-to)1135-1137
Number of pages3
JournalPACE - Pacing and Clinical Electrophysiology
Volume25
Issue number7
DOIs
StatePublished - 2002

Keywords

  • Complication
  • Radiofrequency ablation
  • Tamponade
  • Ventricular aneurysm
  • Wolff-Parkinson-White

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Sudden death following rupture of a right ventricular aneurysm 9 months after ablation therapy of the right ventricular outflow tract'. Together they form a unique fingerprint.

Cite this